Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rose_1

stop thinking about the side effects too much.....

Hey guys i know roaccutane has alottt of nasty side effects and is heaps annoying and we cant wait till we are done with the treatment....

However...

i think every1 is thinking about the side effects too much....with every little or big thing that happens every1 is like omgg could it be bcoz of tane?? i guess it could be at times but most of the time it prob has nothing to do with tane and worrying that it is isn't very healthy and will probly make u brake out more...

I think some1 who has no idea about any of the side effects (apart from the dryness) will complete the treatment and at the end say oh the effects were the dryness...but most people (inclusing me too) wud say i got this this n that effect plus bla bla and so on whilst on tane because its just mainly in our head and thinking/worrying about it makes u go crazy! Also every1z body reacts to it different and yes some ppl do have bad experiences but we gota take that outta our heads and think positive...

So i guess what im trying to say is just relax and see the tane pill just as u would see any other antibiotic...and im sure our treatmnets would pass more smoother hopefully....

I started 1 week ago and during the week i did experience some headaches,stomach pain etc BUT i was like hey its not like ive never had these pains b4...got nothing to do with tane and felt heaps better...:)

Share this post


Link to post
Share on other sites

I've said this before: My bet is that the majority of accuatane users never even visit a site like this. They simply take their pills every day as instructed and get their bloodwork every month. Then, in 6 months they're done and probably can't even remember what the name of the drug was.

I think a lot, but not all, of us on this site are just a little more worry prone than usual (I know I am a total hypochondriac :razz: ).

Platinum

Share this post


Link to post
Share on other sites

I completely agree! And this is a very important post.

We musn't forget the main side effect of this drug..... clear skin!!!!

And you're right, I bet most people take the drug without even thinking about it too much. Millions worldwide take it successfully after all!

Share this post


Link to post
Share on other sites

Agreed!!!!!!!!!! :clap:

It all comes down to responsibility for yourself, people who need to blame things on anything but themselves, now have an outlet to do so (on accutane!).

If I wanted to be depressed and get some time off of work, I would have been able to do that for 6 months because of accutane. I can blame ANYTHING on this drug, no matter what. Even stuff I make up.

The side effects are hardly noticable if you don't want to notice them. I have 5 weeks left and can honestly say it's been very easy...... AND.... I'm even better off since I learned all this stuff about vitamins, etc. which I will keep taking after tane!

Share this post


Link to post
Share on other sites

Yes! All of you have made excellent points!

I think back to my first two days of taking Accutane: I had read so much, both negative and positive, that I had myself really worked up about it. I could hardly sleep those first two nights on Accutane -- I swore that I could feel the drug in my system doing evil things to me, and I had nightmares at night, stomach pains, no appetite, and headaches for two days. After I got over myself, everything became more than normal. [i chuckled about those nightmares for days afterwards. Silly brain!]

My mom said to me one day, "If someone were sneaking Accutane into your system without your knowledge, would you know it?"

The answer, for me at least is, "Not at all." I might wonder why my skin strangely cleared up and feels softer, and why my face isnt so oily anymore, but that's it!

Eh, we might look after ourselves with more attention for a while after taking Accutane. It can only be a good learning experience.

Take care!

~M~

Share this post


Link to post
Share on other sites

I've just started my 3rd round of Accutane. I did one in high school in 1997. One in college in 1999. I just started round 3 and have been on it for 9 days. The first time I did Accutane I had acne problem on the face, back, and chest. I remember breaking out extremely bad at the beginning but totally cleared up as the treatment went on (5 months.) No side effects for me except dry lips and skin.

I never really had a problem with my face after that but in 1999 my back broke out extremely bad. It was round 2 again and after 5 months I was good to go, but I knew this time that it was not guaranteed. No initial breakout this time and side effects were dry lips and skin.

Now my back and face are OK but I've got a problem with the skin on my chest. I procrastinated on doing round 3 for about a year but I'm on Day 9 now. No initial breakout so far (hope it stays that way) and no side effects except for dry lips. I think a lot of the side effects people talk about are in your head. I've never had any problems with the drug, luckily, and hope it stays that way.

I did not consume a drop of alcohol the first two times because my Dr told me I was not allowed too. I have a new Dr now and she says it's OK as long as I keep up the blood tests and not drink a lot everyday. I only drink twice a week and did so for the first time this past weekend. I felt no extra side effects or anything at all but I'm still going to try and be careful.

To all of you out there I really think a lot of the side effects are in your mind. Even this being my 3rd time I really psyched myself out the first few days thinking I was going to have bad side effects even though I was fine the first 2 times. I realized not to worry and everything has felt fine so far. Hang n there everybody and I wish everyone luck. I think it't great to have a place to come and vent about this since I didn't have this avenue my first two times. Now I feel like I'm not the only one in the world taking this. See ya

Share this post


Link to post
Share on other sites

I agree with you 100% , I was paranoid when I first started and payed attention to every little thing but then decided to just forget I'm on the medicine (except when I'm taking the pill of course) and I've found that the time has flew since I've started...so just stressing about everything your course will just take forever and you will be miserable :)

Share this post


Link to post
Share on other sites

The best thing about coming on this site is knowing that theres heapss of others that feel and think the same way as u...(and reading succes stories of tane :) and looking at the b4 and after pics :))

Even when people try criticizing the drug by saying "ohh but dont u know it does this and that to you etc etc" all i say is "nope" all ive got is slighty dry lips and skin! and that people who do get affected by it in a bad way are probly doing something wrong...like taking it on an empty stomach or drinking too much etc..if u look after yourself properly and not stress ur self crazy about what coulddd happen or about what has happened to others you'll be fineee :D

Share this post


Link to post
Share on other sites

It's funny, I had the same fears about taking accutane that I did starting Seasonale. I heard horrible stories about emotional meltdowns and headaches and strokes. Now that I am 3 months into taking it I laugh at those stories. They had me so scared that I had imaginary side effects for about a week. I know they were imaginary because I would forget about them and they'd be gone. If I thought about them, they were back.

I have to say that the first 2 days on accutane were trying. I had a weird headache and I peed a lot. Neither my derm or the pharmacist could give me a straight answer. Those side effects went away and so did my worry.

I have to say, when you need bloodwork every month because you are taking a drug, it's kind of creepy. How could anyone not be a little scared? I will feel much better after my first blood test on Monday. Not that I'm worried now, but I'm really curious if it will affect anything.

Platinum

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×